Kentucky, 2011Heavy Rain in Kentucky, September 12, 2011
September 12, 2011 · NWS LMK · 1 event in 1 county or zone
Training thunderstorms brought several inches of rain to Mercer County. Minor flooding developed in and around Harrodsburg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Training thunderstorms brought several inches of rain to Mercer County. Minor flooding developed in and around Harrodsburg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 11, 11:51 PM EST, 9 minutes earlier.
Area forecast discussion, Sep 11, 11:51 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1251 AM EDT MON SEP 12 2011
...UPDATED AVIATION DISCUSSION...
...FORECAST UPDATE...
UPPER TROUGH AXIS IS PUSHING THROUGH THE CWA AT THE MOMENT WITH
WEAKER SFC TROUGH BARELY LAGGING. ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE AHEAD OF THESE FEATURES FOR A FEW MORE HOURS SO
WILL EXTEND POPS FURTHER INTO THE OVERNIGHT HOURS. HOWEVER WILL KEEP
IT ISOLATED WORDING ALTHO ONE DECENT CELL STILL EXITS NEAR MERCER
COUNTY.
GIVEN THE RAINFALL THAT FELL AND CLEARING SKIES OVERNIGHT...PATCHY
DENSE FOG WILL LIKELY RESULT IN SPOTS. WILL KEEP THE PATCHY FOG
WORDING EVERYWHERE AND HAVE AREAS OF FOG IN RIVER/LOW-LYING AREAS.
REST OF FORECAST ON TRACK. UPDATE OUT SOON.
.SHORT TERM (TONIGHT AND MONDAY)...
THE AXIS OF THE MID LEVEL TROUGH CURRENTLY STRETCHES FROM OHIO
SOUTHWEST ALONG THE OHIO RIVER. THIS TROUGH WILL SLIDE EAST OF THE
FORECAST AREA OVERNIGHT TONIGHT. WITH DAYTIME HEATING TODAY SHOWERS
AND THUNDERSTORMS HAVE POPPED UP ALL ACROSS THE OHIO VALLEY. STORMS
WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE MOST WIDESPREAD
COVERAGE WILL BE ACROSS SOUTHERN INDIANA AND FAR NORTH CENTRAL
KENTUCKY. WITH FREEZING LEVELS BETWEEN 10-11 KFT A FEW OF THE
STRONGEST STORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. THE SHOWERS
AND THUNDERSTORMS SHOULD BEGIN DISSIPATE AFTER SUNSET TONIGHT AND AS
THE TROUGH MOVES EASTWARD.
CLOUDS WILL BEGIN TO CLEAR TONIGHT FROM THE NORTHWEST. WITH LIGHT
WINDS TONIGHT THINK SOME AREAS MAY SEE SOME PATCHY FOG...ESPECIALLY
WHERE THE MOST RAIN HAS FALLEN ACROSS CENTRAL KENTUCKY.
HOWEVER...THIS WILL BE SOMEWHAT DEPENDENT ON HOW FAST CLOUDS CLEAR
OUT TONIGHT. LOWS TONIGHT WILL DROP INTO THE UPPER 50S TO LOW 60S.
TOMORROW WE WILL SEE MOSTLY CLEAR TO PARTLY CLOUDY SKIES AS WEAK
SURFACE HIGH PRESSURE SPRAWLS ACROSS THE REGION. HIGH TEMPS WILL TOP
OUT IN THE LOW TO MID 80S ACROSS THE AREA.
.LONG TERM (MONDAY NIGHT - SUNDAY)...
THIS PERIOD BEGINS WITH A SURFACE LOW CROSSING OVER OR JUST NORTH OF
LAKE SUPERIOR AND A TRAILING COLD FRONT INTO THE CENTRAL PLAINS. OUR
REGION WILL BE IN BETWEEN THAT SYSTEM AND THE CURRENT ONE CROSSING
THE REGION TODAY. SHOULD BE A RELATIVELY NICE NIGHT WITH SHORTWAVE
RIDGING ACROSS THE REGION AND TEMPERATURES JUST A LITTLE ABOVE
NORMAL.
BY TUESDAY AFTERNOON...THE FRONT SHOULD DROP TO JUST NORTH OF THE
CWA...WITH CONFIDENCE PRETTY HIGH IN THIS LOCATION BASED ON
SIMILARITIES BETWEEN OPERATIONAL AND ENSEMBLE MODELS. PRECIPITABLE
WATERS ARE A LITTLE ABOVE NORMAL WITH THE GFS OVER THE
NORTH...POOLING OF MOISTURE AHEAD OF THE BOUNDARY. HOWEVER...THE
SREF AND THE NAM DO NOT IMPLY AS MUCH MOISTURE WILL GET INTO THE
REGION. WILL LEAVE IN LOW CHANCES FOR PRECIP OVER THE NORTH...AS PUT
IN BY PREVIOUS SHIFT.
TUESDAY NIGHT AND WEDNESDAY STILL LOOK TO HAVE THE BEST CHANCE FOR
STORMS AS THE FRONT SLOWS ACROSS OUR REGION AND MULTIPLE WAVES MOVE
THROUGH THE FLOW ALOFT. PRECIPITABLE WATERS STILL ARE NOT OVERLY
IMPRESSIVE...SO WILL KEEP IN LOW-END CHANCE POPS FOR NOW.
WEDNESDAY NIGHT ANOTHER IMPULSE WILL MOVE ACROSS THE REGION. WITH
THE FRONT WELL TO OUR SOUTH...MODELS DO CALL FOR SOME OVERRUNNING
RAINS...MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. BY
THURSDAY AFTERNOON...THINK ENOUGH DRY AIR WILL HAVE WORKED INTO THE
REGION FROM THE NORTH TO STOP OUR RAIN CHANCES.
HIGH PRESSURE SHOULD DOMINATE MOST OF THE REGION FOR THE REST OF THE
FORECAST PERIOD. GFS AND TO A LESSER EXTENT THE 00Z ECMWF AND 06Z
DGEX ALL HINT AT A WEAKNESS IN THIS RIDGE IN THE FORM OF AN INVERTED
TROUGH OVER THE APPALACHIANS. FOR NOW WILL MAINTAIN A DRY
FORECAST...THOUGH IF THE TREND CONTINUES MAY HAVE TO HAVE SOMETHING
IN OVER THE SOUTHEAST CWA FRIDAY THROUGH SUNDAY.
AFTER A WARM DAY TUESDAY...WITH HIGHS IN THE MID TO UPPER 80S...REST
OF THE PERIOD SHOULD GO BELOW NORMAL. THURSDAY AND FRIDAY LOOK TO BE
COOL...WITH TEMPERATURES 10-15 DEGREES BELOW NORMAL. FRIDAY AND
SATURDAY MORNING HAVE LOW TEMPERATURES 5-10 DEGREES BELOW NORMAL.
&&
.AVIATION (06Z TAF ISSUANCE)...
MID LEVEL DISTURBANCE WILL CONTINUE TO SLIDE EASTWARD OVERNIGHT WITH
LINGERING SHOWERS AND THUNDERSTORMS DIMINISHING OVER THE NEXT COUPLE
OF HOURS. TAF SITES WILL STAY DRY FOR THE REMAINDER OF THE EVENING
AS THE LAST CONVECTIVE ACTIVITY SLIDES SOUTH OF LEX.
THE MAIN CONCERN OVERNIGHT WILL BE FOG POTENTIAL...ESPECIALLY AT
BWG. LATEST OBS HAVE ALREADY HINTED AT DROPPING INTO THE IFR VIS
RANGE AND WITH NO LIMITING FACTORS TO KEEP FOG FROM FORMING...
EXPECT THAT CONDITIONS WILL BOTTOM OUT TOWARD DAWN. HAVE GONE WITH A
PESSIMISTIC FORECAST OF PREVAILING LIFR CONDITIONS BY 3 AM EDT...
OCCASIONALLY DROPPING TO VLIFR THROUGH DAWN. AM A LITTLE MORE
OPTIMISTIC AT LEX AS SURFACE WINDS STAY UP A BIT MORE AND SCATTERED
MID LEVEL CLOUDS STAY OVER THE REGION FOR MUCH OF THE NIGHT. HAVE
GONE WITH PREVAILING LOW MVFR BETWEEN 5 AND 8 AM EDT AND WOULD NOT
BE SURPRISED TO SEE A FEW BRIEF DROPS INTO THE IFR RANGE. SDF WILL
ALSO HAVE A SHOT AT MVFR VISIBILITIES FOR A COUPLE OF HOURS TOWARD
DAWN.
OTHERWISE...SURFACE WINDS WILL GENERALLY BE OUT OF THE WEST BETWEEN
5 AND 8 MPH ON MONDAY WITH A FEW CU AROUND 4 K FEET...ESPECIALLY AT
LEX.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
UPDATE.........AL
SHORT TERM.....EER
LONG TERM......RJS
AVIATION.......BJS
Hazardous weather outlook, Sep 11, 7:48 PM EST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EDT SUN SEP 11 2011
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
848 PM EDT SUN SEP 11 2011 /748 PM CDT SUN SEP 11 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS EVENING AND OVERNIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS EVENING AS AN UPPER
LEVEL DISTURBANCE CROSSES THE AREA. THE BEST COVERAGE OF STORMS WILL
BE ACROSS NORTH CENTRAL KENTUCKY THROUGH MIDNIGHT. THE MAIN THREATS
WITH THE STRONGEST STORMS WILL BE DANGEROUS CLOUD-TO-GROUND
LIGHTNING...PEA SIZE HAIL AND WIND GUSTS TO 30 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN SOUTHERN
INDIANA TUESDAY AFTERNOON AND THROUGHOUT THE AREA TUESDAY NIGHT
INTO WEDNESDAY MORNING AS A COLD FRONT PUSHES INTO THE REGION.
ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN
KENTUCKY WEDNESDAY AFTERNOON AND EARLY EVENING AHEAD OF AN UPPER
WAVE MOVING IN FROM THE WEST. DANGEROUS LIGHTNING WILL ACCOMPANY
THE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIZE HAIL AND WIND GUSTS
OVER 40 MPH TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS
AFTERNOON AND EVENING.
EER/RJS/AL
In the hours before
Special weather statement, Sep 11, 9:15 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 PM EDT SUN SEP 11 2011
KYZ047-048-056-057-120300-
GARRARD-JESSAMINE-MADISON-MERCER-
1015 PM EDT SUN SEP 11 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NICHOLASVILLE TO
HARRODSBURG...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
NICHOLASVILLE...
HARRODSBURG...
UNION MILLS...
LOGANA AND HALL...
MOUNT LEBANON AND BUENA VISTA...
SPEARS AND TODDVILLE...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 95 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY. HEAVY RAINFALL IS ALSO
OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD
SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3784 8420 3765 8459 3770 8474 3771 8474
3772 8479 3770 8482 3775 8502 3790 8477
3785 8476 3786 8471 3795 8468 3797 8465
3791 8446 3785 8443 3787 8442 3784 8439
3785 8437 3789 8437
TIME...MOT...LOC 0214Z 283DEG 16KT 3787 8457 3773 8481
ALSpecial weather statement, Sep 11, 9:52 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 PM EDT SUN SEP 11 2011
KYZ046>048-055>057-120315-
BOYLE-GARRARD-JESSAMINE-MADISON-MERCER-WASHINGTON-
1052 PM EDT SUN SEP 11 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RICHMOND...TO
NEAR DANVILLE...AND TO NEAR SPRINGFIELD...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF
AROUND 35 MPH ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RICHMOND...
NICHOLASVILLE...
HARRODSBURG...
REDHOUSE AND EDENTON...
TODDVILLE AND MILLION...
BUSHTOWN AND DOYLESVILLE...
COTTONBURG AND CROW VALLEY...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 83 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY. HEAVY RAINFALL IS ALSO
OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD
SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3778 8410 3775 8407 3773 8409 3760 8434
3766 8484 3778 8534 3782 8531 3788 8476
3785 8476 3786 8471 3790 8469 3791 8458
3790 8445 3785 8444 3787 8441 3784 8439
3790 8438 3786 8409 3782 8410 3781 8407
TIME...MOT...LOC 0251Z 276DEG 20KT 3785 8428 3774 8466
3775 8517
ALSpecial weather statement, Sep 11, 10:18 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 PM EDT SUN SEP 11 2011
KYZ047-048-055>057-120400-
BOYLE-GARRARD-JESSAMINE-MADISON-MERCER-
1118 PM EDT SUN SEP 11 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS SOUTH OF LEXINGTON...
AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
RICHMOND TO 8 MILES WEST OF HARRODSBURG...MOVING EAST AT 15 MPH.
FREQUENT LIGHTNING... VERY HEAVY RAIN...AND GUSTY WINDS TO 40 MPH
ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RICHMOND...
HARRODSBURG...
DANVILLE...
COLLEGE HILL...
NEWBY AND ARLINGTON...
RIVERVIEW ESTATES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3773 8409 3770 8409 3763 8486 3776 8502
3780 8501 3786 8444 3785 8443 3787 8441
3784 8439 3787 8436 3788 8431 3780 8407
3778 8410 3777 8408 3775 8407
TIME...MOT...LOC 0317Z 285DEG 8KT 3777 8416 3777 8498
13Special weather statement, Sep 11, 10:39 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1139 PM EDT SUN SEP 11 2011
KYZ046-054-120430-
MARION-WASHINGTON-
1139 PM EDT SUN SEP 11 2011
...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN AFFECTING
MARION AND WASHINGTON COUNTIES...
AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM SPRINGFIELD TO 12 MILES WEST
OF LEBANON...MOVING SOUTHEAST AT 15 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
SPRINGFIELD...
LEBANON...
RINELTOWN AND FROGTOWN...
TEXAS AND SIMSTOWN...
POTTSVILLE...
POPLAR CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3761 8549 3765 8547 3774 8515 3766 8502
3759 8503 3749 8537
TIME...MOT...LOC 0338Z 312DEG 12KT 3770 8513 3761 8545
13Special weather statement, Sep 11, 11:07 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1207 AM EDT MON SEP 12 2011
KYZ054-055-120430-
BOYLE-MARION-
1207 AM EDT MON SEP 12 2011
...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN AFFECTING
BOYLE AND MARION COUNTIES...
AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 12 MILES WEST OF DANVILLE TO
LEBANON...MOVING SOUTHEAST AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ALICETON...
PENICK AND MITCHELLSBURG...
RILEY AND PARKSVILLE...
SMALL HAIL WILL ALSO BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3757 8481 3754 8501 3755 8503 3754 8504
3753 8516 3759 8528 3763 8508 3763 8504
3764 8502 3765 8500
TIME...MOT...LOC 0406Z 295DEG 8KT 3761 8498 3758 8523
13Special weather statement, Sep 11, 11:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 AM EDT MON SEP 12 2011
KYZ047-055-120515-
BOYLE-MERCER-
1247 AM EDT MON SEP 12 2011
...STRONG THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS AFFECTING
BOYLE AND MERCER COUNTIES...
AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARRODSBURG TO
DANVILLE TO 13 MILES EAST OF LEBANON...MOVING EAST AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL IMPACT...
DANVILLE...
BURGIN...
FORKLAND...
LITTLE NEEDMORE AND BUSHTOWN...
PARKSVILLE AND ALUM SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3763 8469 3760 8470 3754 8486 3755 8504
3758 8504 3762 8490 3776 8490 3776 8473
3773 8471 3772 8474 3770 8474 3769 8468
3764 8469 3764 8468 3765 8466 3762 8465
TIME...MOT...LOC 0447Z 265DEG 6KT 3775 8479 3762 8479
3759 8501
13Heavy Rain, Mercer
- When
- September 12, 12:00 AM EST to 12:15 AM EST
- Where
- Mercer County, Harrodsburg
- Reported by
- Law Enforcement
- Coordinates
- 37.750, -84.850
Several inches of rain just before and around midnight brought minor street flooding to Harrodsburg. Local law enforcement reported that 4 to 6 inches of water covered a portion of Morris Drive. A portion of Commercial Drive was also restricted to one lane. Between 11 and 12 pm on September 11th, a Kentucky Mesonet rain gauge located 3 miles north of Harrodsburg recorded 1.47 inches of rain.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Puerto Rico, September 12 to 13, 2011$1.4 million · 15 events
- Hail in Arizona, September 12, 2011$150,000 · 1.5 in hail · 6 events
- Dust Storm and Hail in Arizona, September 12, 2011$32,000 · 60 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Superior, September 12, 20111 in hail · 14 events
- Excessive Heat in Arkansas, September 12 to 14, 20119 events
- Hail and Damaging Wind in Wisconsin, September 12, 20111.5 in hail · 9 events
- Hail and Damaging Winds in Michigan, September 12, 2011$1,000 · 1.75 in hail · 7 events
- Hail in Minnesota, September 12, 20111 in hail · 5 events
- Hail and Damaging Wind in Florida, September 12, 201152 kt wind · 3 events
- Hail in South Carolina, September 12, 2011$2,000 · 1 in hail · 3 events
- Damaging Winds in Virginia, September 12, 2011$6,000 · 56 kt wind · 2 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 12, 201152 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332484.